Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 27, 2015, 1:53 PM EDT for Essex County, New York; Addison County, Vermont. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 1:53 PM EDT (17:53 UTC)
- Expired
- May 27, 2015, 2:49 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT
The radar
The Burlington radar (KCXX), 37 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS51 KBTV 271753
SVRBTV
NYC031-VTC001-271900-
/O.NEW.KBTV.SV.W.0009.150527T1753Z-150527T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
153 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 300 PM EDT
* AT 152 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF SCHROON LAKE...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS TO BE IMPACTED INCLUDE...
ESSEX...FERRISBURGH...WILLSBORO...WESTPORT...PORT HENRY...
ELIZABETHTOWN...PANTON...FERRISBURG...KINGSLAND BAY STATE PARK...
MORIAH...LEWIS...NORTH HUDSON...PARTRIDGE HARBOR...LOUIS CLEARING
BAY...BOQUET...MOORE POINT...POTASH BAY...BOQUET RIVER POINT...
WITHERBEE AND MILE POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4435 7333 4431 7333 4426 7331 4426 7325
4427 7321 4419 7311 4387 7385 4396 7398
4447 7350
TIME...MOT...LOC 1752Z 224DEG 30KT 4398 7380
$$
NEILES4 follow-up statements
037
WWUS51 KBTV 271812
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
212 PM EDT WED MAY 27 2015
NYC031-VTC001-271900-
/O.CON.KBTV.SV.W.0009.000000T0000Z-150527T1900Z/
ESSEX NY-ADDISON VT-
212 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN ESSEX AND NORTHWESTERN ADDISON COUNTIES...
AT 212 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF ELIZABETHTOWN...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ESSEX...FERRISBURGH...WILLSBORO...WESTPORT...PORT HENRY...
ELIZABETHTOWN...PANTON...FERRISBURG...KINGSLAND BAY STATE PARK...
MORIAH...LEWIS...PARTRIDGE HARBOR...LOUIS CLEARING BAY...BOQUET...
MOORE POINT...POTASH BAY...BOQUET RIVER POINT...WITHERBEE...MILE
POINT AND ARNOLD BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4435 7333 4431 7333 4426 7331 4426 7325
4427 7321 4419 7311 4395 7366 4411 7384
4447 7350
TIME...MOT...LOC 1812Z 224DEG 30KT 4410 7364
$$
NEILES137
WWUS51 KBTV 271828
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
228 PM EDT WED MAY 27 2015
NYC031-VTC001-271900-
/O.CON.KBTV.SV.W.0009.000000T0000Z-150527T1900Z/
ESSEX NY-ADDISON VT-
228 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EAST CENTRAL ESSEX AND NORTHWESTERN ADDISON COUNTIES...
AT 228 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER D A R STATE PARK...MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ESSEX...FERRISBURGH...WILLSBORO...WESTPORT...PORT HENRY...PANTON...
FERRISBURG...KINGSLAND BAY STATE PARK...MORIAH...PARTRIDGE HARBOR...
LOUIS CLEARING BAY...BOQUET...MOORE POINT...POTASH BAY...BOQUET RIVER
POINT...WITHERBEE...MILE POINT...ARNOLD BAY...BUTTON BAY AND CRAIG
HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4435 7333 4431 7333 4426 7331 4426 7325
4427 7321 4419 7311 4395 7366 4399 7370
4438 7338
TIME...MOT...LOC 1828Z 235DEG 32KT 4401 7340
$$
NEILES070
WWUS51 KBTV 271840
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
240 PM EDT WED MAY 27 2015
NYC031-271849-
/O.CAN.KBTV.SV.W.0009.000000T0000Z-150527T1900Z/
ESSEX NY-
240 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4419 7311 4405 7344 4408 7343 4411 7341
4413 7342 4414 7340 4419 7339 4421 7336
4423 7335 4425 7332 4427 7331 4426 7331
4427 7320
TIME...MOT...LOC 1839Z 224DEG 30KT 4408 7331
$$
VTC001-271900-
/O.CON.KBTV.SV.W.0009.000000T0000Z-150527T1900Z/
ADDISON VT-
240 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN ADDISON COUNTY...
AT 239 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER ADDISON...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
FERRISBURGH...PANTON...KINGSLAND BAY STATE PARK...FERRISBURG...POTASH
BAY...NORTH HARBOR...KINGSLAND BAY...PORTER BAY...GROSSE POINT...
GARDINER ISLAND...MILE POINT...ARNOLD BAY...SHIP POINT...BUTTON
BAY...OWLS HEAD BAY...SPAULDING BAY...OVEN POINT...HAWKINS BAY...
WHITE BAY AND DIAMOND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4419 7311 4405 7344 4408 7343 4411 7341
4413 7342 4414 7340 4419 7339 4421 7336
4423 7335 4425 7332 4427 7331 4426 7331
4427 7320
TIME...MOT...LOC 1839Z 224DEG 30KT 4408 7331
$$
NEILES513
WWUS51 KBTV 271849
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
249 PM EDT WED MAY 27 2015
VTC001-271859-
/O.CAN.KBTV.SV.W.0009.000000T0000Z-150527T1900Z/
ADDISON VT-
249 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADDISON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BURLINGTON.
LAT...LON 4419 7311 4405 7344 4408 7343 4411 7341
4413 7342 4414 7340 4419 7339 4421 7336
4423 7335 4425 7332 4427 7331 4426 7331
4427 7320
TIME...MOT...LOC 1847Z 224DEG 30KT 4414 7323
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:52 PM EDT, 1 minute earlier.
Area forecast discussion, May 27, 1:52 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 152 PM EDT WED MAY 27 2015 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED INTO THIS EVENING ACROSS VERMONT AND PORTIONS OF NORTHERN NEW YORK. SOME THUNDERSTORMS WILL PRODUCE LOCALLY DAMAGING WINDS...HAIL...AND HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING. THERE IS A CHANCE FOR RAIN SHOWERS ON THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. DRIER WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 110 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ENTIRE FORECAST AREA WITH EXCEPTION OF ST LAWRENCE COUNTY NY. STORMS DEVELOPING ACROSS ADIRONDACKS AND SPREADING INTO NORTHERN CHAMPLAIN VALLEY AT THIS TIME...WHILE DRY CONDITIONS PREVAIL ACROSS REST OF VERMONT WITH PARTIAL SUNSHINE AND TEMPERATURES IN THE 80S. THIS IS ALLOWING FOR FURTHER DESTABILIZATION OF ATMOSPHERE...WHICH WILL ALLOW FOR THUNDERSTORMS TO STRENGTHEN AS BROKEN LINE OF STORMS TRANSLATES EAST ACROSS CHAMPLAIN VALLEY AND REST OF VERMONT...WITH SOME STORMS EXPECTED TO BECOME SEVERE. MAIN SEVERE WEATHER THREAT STILL SHAPING UP TO BE DAMAGING WINDS...AND WITH HIGH PRECIPITABLE WATER VALUES AROUND 1.75 INCHES...THERE IS ALSO POTENTIAL FOR LOCALLY HEAVY RAINFALL. HAVE MADE SOME ADJUSTMENTS TO HOURLY PARAMETERS TO REFLECT LATEST CONDITIONS AND EXPECTED TRENDS FOR THIS AFTERNOON AND TO INCLUDE NECESSARY ENHANCED WORDING FOR SEVERE THUNDERSTORMS. EARLIER DISCUSSION FROM 432 AM EDT WEDNESDAY...COMPOSITE RADAR LOOP ALREADY SHOWING SOME SCATTERED SHOWERS ACROSS THE NORTHERN CHAMPLAIN VALLEY AND NORTHERN VERMONT AT THIS TIME. EXPECTING CONDITIONS TO DESTABILIZE BY EARLY THIS AFTERNOON WITH CAPES VALUES RANGING FROM 500-1500 J/KG THIS AFTERNOON. 0-6KM BULK SHEAR WILL BE AROUND 30-40 KNOTS THIS AFTERNOON. ALSO...BUFKIT FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO 1.9 INCHES ACROSS THE REGION THIS AFTERNOON...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. STRONG GUSTY WINDS WILL ALSO BE THE MAIN THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. WET BULB ZERO LEVELS ARE ABOVE 11000 FEET...SO FEEL ANY HAIL REACHING SEVERE CRITERIA LOOKS MARGINAL AT THIS TIME. HAVE USED THE BTV 4KM MODEL FOR TIMING AS TO WHEN THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION THIS AFTERNOON. SPC HAS THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... AS OF 432 AM EDT WEDNESDAY...EXPECTING ANY THUNDERSTORM ACTIVITY TO BE MAINLY OVER EASTERN AND SOUTHERN VERMONT EARLY THIS EVENING. EXPECTING A LULL IN SHOWER ACTIVITY OVERNIGHT...BEFORE MORE SHOWER ACTIVITY DEVELOPS TOWARD DAYBREAK ON THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. EXPECTING TEMPERATURES TO BE MAINLY IN THE 70S FOR HIGHS ON THURSDAY UNDER CLOUDY SKIES. HAVE GONE A BIT ABOVE MOS GUIDANCE FOR MIN TEMPERATURES TONIGHT...AS AIR MASS WILL STILL BE WARM AND FAIRLY HUMID. HAVE ALSO GONE WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY FROM THE CHAMPLAIN VALLEY EASTWARD. A RIDGE OF HIGH PRESSURE WILL BUILD IN THE REGION THURSDAY NIGHT AND FRIDAY...WITH FAIR AND DRY WEATHER EXPECTED. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 430 AM EDT WEDNESDAY...ANOTHER ACTIVE DAY IS EXPECTED ON SATURDAY AFTN/EVENING ASSOCIATED WITH SFC COLD FRONT AND POTENTIAL FOR SHOWERS AND THUNDERSTORMS. THE MAGNITUDE/INTENSITY OF STORMS WILL DEPEND UPON FRONTAL PASSAGE TIME...WHICH MODELS STILL DISAGREE ON. GFS IS SHOWING FROPA DURING PEAK HEATING SATURDAY AFTN WITH SFC BASED CAPE VALUES BTWN 1000 AND 1500 J/KG...WHILE ECMWF IS 6 TO 12 HOURS SLOWER AND HAS LESS INSTABILITY. WILL CONTINUE TO MENTION CHC TO LOW LIKELY POPS FOR THIS TIME PERIOD...WITH THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS. LATEST TRENDS OFF THE GFS CONT TO SHOW THE BEST 5H VORT ASSOCIATED WITH DIGGING MID/UPPER LVL TROF...APPROACHING OUR WESTERN CWA DURING MAX INSTABILITY...ALONG WITH A SHARP SFC COLD FRNT. IF THIS TIMING WOULD VERIFY...A LINE OF STORMS WOULD BE LIKELY...WITH WIND PROFILES SUGGESTING BOWING LINE SEGMENTS AS THE PRIMARY CONVECTIVE MODE. WILL CONT TO MONITOR LATEST TIMING FOR POTENTIAL CHANGES IN THE FCST...BUT SAT AFTN/EVENING LOOKS ACTIVE. STILL SOME LINGERING SHOWERS ON SUNDAY MORNING...BEFORE SFC HIGH PRES BUILDS INTO OUR CWA. THIS WILL RESULT IN SFC BOUNDARY DROPPING SOUTH OF OUR FA...INTO THE MID ATLANTIC STATES ALONG WITH BEST FORCING/MOISTURE. WILL KEEP SUNDAY AFTN THROUGH EARLY NEXT WEEK DRY ATTM. PROGGED 85H TEMPS BTWN 14-16C SUPPORT HIGHS WELL INTO THE 80S ON SATURDAY...BUT WILL DROP SHARPLY BY SUNDAY INTO MONDAY...AS PROGGED 85H TEMPS FALL BACK INTO THE SINGLE DIGITS. HAVE NOTED LATEST MEX HAS A 28F FOR SLK ON MONDAY MORNING...WHICH LOOKS REASONABLE GIVEN CLR SKIES...LIGHT WINDS...AND PROGGED LLVL THERMAL PROFILES. SOME FROST HIGHLIGHTS MAYBE NEEDED. OTHERWISE...TEMPS WILL REBOUND TO NEAR NORMAL LEVELS BY MID WEEK WITH HIGHS BACK INTO THE 70S TO NEAR 80F. && .AVIATION8 /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...SHOWERS AND THUNDERSTORMS UNDERWAY PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS. SOME MVFR CIGS MAY LINGER AFTER STORMS MOVE THROUGH. KMSS...VFR CONDITIONS PREVAIL THROUGHOUT THE PERIOD AS SHOWERS AND THUNDERSTORMS OCCUR MAINLY EAST OF THE TERMINAL. KSLK...VFR WITH POSSIBLE ADDITIONAL SHOWERS AND STORMS MOVING UP FROM THE SW THROUGH 20Z, THEN EXPECT ONLY VCSH. KPBG/KBTV...THUNDERSTORMS IN AREA, EXPECTED TO CONTINUE THROUGH 20Z, WITH VCTS POSSIBLE THROUGH 22Z. OTHERWISE, DRY VFR CONDITIONS SETTLE IN DURING THE EVENING/03Z THROUGH EARLY MORNING WHEN MORE SHOWERS ARE POSSIBLE WITH GUSTY WINDS. KMPV/KRUT...SHOWERS AND THUNDERSTORMS APPROACHING, SHOULD ARRIVE AROUND 19Z-20Z. EXPECT SHOWERS TO REMAIN THROUGH 00Z AND VCSH THROUGH ABOUT 03Z. SOME MVFR VSBYS POSSIBLE OVERNIGHT STARTING AROUND 08Z BEFORE WINDS PICK UP AND FOG DISSIPATES AROUND 10/11Z. OUTLOOK 18Z THURSDAY THROUGH MONDAY... ADDITIONAL STORMS WILL BE POSSIBLE THURSDAY AFTERNOON ACROSS OUR CENTRAL/SOUTHERN TAF SITES OF MPV/RUT WITH A PERIOD OF MVFR/IFR CONDITIONS. SFC HIGH PRES WITH VFR CONDITIONS DEVELOP ON FRIDAY...BEFORE ANOTHER FRONT WITH MORE STORMS OCCUR ON SAT AFTN INTO SATURDAY EVENING. THESE STORMS WILL CONTAIN LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN POURS...AND FREQUENT LIGHTNING. LOOK FOR BREEZY SOUTH TO SOUTHWEST WINDS AT 15 TO 25 KNOTS TO DEVELOP AHEAD OF APPROACHING SFC BOUNDARY ON SATURDAY. A WIND SHIFT TO THE NORTHWEST WILL OCCUR BEHIND THE BOUNDARY ON SUNDAY. MONDAY WILL BE MOSTLY DRY WITH VFR CONDITIONS. && .MARINE... AS OF 432 AM EDT WEDNESDAY...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. A LAKE THUNDERSTORM ADVISORY FOR LAKE CHAMPLAIN MAY BE NEEDED THIS AFTERNOON. IF THREATENING WEATHER APPROACHES...SEEK SAFE HARBOR IMMEDIATELY. WINDS AND WAVES WILL BE LOCALLY HIGHER IN THE VICINITY OF ANY THUNDERSTORMS. THERE IS ALSO A CHANCE FOR SOME RAIN SHOWERS THIS MORNING. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH/RJS SHORT TERM...WGH LONG TERM...TABER AVIATION...KGM MARINE...WGH
Hazardous weather outlook, May 27, 1:43 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 143 PM EDT WED MAY 27 2015 NYZ026-029-087-281745- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- 143 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ027-028-030-031-034-035-VTZ001>012-016>019-281745- NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 143 PM EDT WED MAY 27 2015 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, May 27, 12:29 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1229 PM EDT WED MAY 27 2015
NYZ028-030-031-035-VTZ001-271730-
WESTERN CLINTON-EASTERN CLINTON-EASTERN ESSEX-SOUTHERN FRANKLIN-GRAND
ISLE-
1229 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CLINTON ESSEX AND SOUTHERN
FRANKLIN COUNTIES IN NORTHERN NEW YORK...
AT 1228 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
CLAYBURG...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...PERU...BEEKMANTOWN...DANNEMORA...
JERICHO...CLAYBURG...PEASLEEVILLE...PORT KENT...SCHUYLER FALLS...
SARANAC...RUSSIA...KEESEVILLE...BLACK BROOK...AUSABLE CHASM...STAVE
ISLAND...CADYVILLE...SOUTH PLATTSBURGH...CARLETON PRIZE...VALCOUR
ISLAND AND CRAB ISLAND.
LAT...LON 4458 7330 4456 7336 4453 7333 4442 7402
4442 7405 4456 7413 4485 7353
TIME...MOT...LOC 1628Z 241DEG 30KT 4452 7395
RDEALThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:29 PM EDT | Special Weather Statement | BTV | Clinton | 61 min |
| May 27, 1:21 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 54 min |
| May 27, 1:22 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Orleans | 53 min |
| May 27, 2:16 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin | 44 min |
| May 27, 3:09 PM EDT | Special Weather Statement | BTV | Addison, Rutland | 36 min |
| May 27, 3:37 PM EDT | Special Weather Statement | BTV | Orange | 23 min |
| May 27, 3:58 PM EDT | Special Weather Statement | BTV | Orange, Windsor | 62 min |
| May 27, 4:03 PM EDT | Special Weather Statement | BTV | Caledonia, Essex | 57 min |
| May 27, 4:13 PM EDT | Special Weather Statement | BTV | Orleans | 62 min |
| May 27, 4:16 PM EDT | Special Weather Statement | BTV | Orange | 59 min |
| May 27, 4:40 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Windsor | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in Vermont, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.